Alert archive / West Virginia / Flood Watches in 2012
Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Oct 29, 2012, 9:58 AM EDT for 9 counties in West Virginia. It took effect at Oct 29, 2012, 11:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 9:58 AM EDT (13:58 UTC)
- In effect from
- Oct 29, 2012, 11:00 PM EDT
- Expired
- Oct 30, 2012, 10:31 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 133 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WGUS61 KRLX 291358 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 958 AM EDT MON OCT 29 2012 WVZ018-020-028>032-039-040-292200- /O.NEW.KRLX.FA.A.0003.121030T0300Z-121031T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...GRANTSVILLE...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 958 AM EDT MON OCT 29 2012 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WEST VIRGINIA...BRAXTON...CALHOUN...GILMER AND TAYLOR. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON... LEWIS AND UPSHUR. * FROM THIS EVENING THROUGH LATE TUESDAY NIGHT * RAINFALL FROM HURRICANE SANDY WILL START TO MOVE INTO THE REGION OVERNIGHT TONIGHT AND CONTINUE THROUGH TUESDAY. RAINFALL AMOUNTS OF UP TO 4 INCHES THROUGH TUESDAY NIGHT ARE EXPECTED. RAINFALL AMOUNTS OF 3 TO 4 INCHES IN 12 TO 24 HOURS MAY CAUSE FLOODING OF SMALL STREAMS AND CREEKS. RIVERS WILL ALSO SEE STRONG RISES AS WELL, BUT AT THIS TIME NO RIVER FORECAST POINT IS EXPECTED TO REACH FLOOD STAGE. * THE FLOOD WATCH MAY HAVE TO BE EXPANDED LATER IF CONDITIONS AND RAINFALL PATTERNS CHANGE. THE WEATHER SERVICE WILL KEEP AN EYE ON THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SIKORA
4 follow-up statements
675 WGUS61 KRLX 291825 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EDT MON OCT 29 2012 WVZ018-020-028>032-039-040-300230- /O.CON.KRLX.FA.A.0003.121030T0300Z-121031T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...GRANTSVILLE...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 225 PM EDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WEST VIRGINIA... BRAXTON...CALHOUN...GILMER AND TAYLOR. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS AND UPSHUR. * FROM 11 PM EDT THIS EVENING THROUGH LATE TUESDAY NIGHT * RAINFALL FROM HURRICANE SANDY WILL START TO MOVE INTO THE REGION OVERNIGHT TONIGHT AND CONTINUE THROUGH TUESDAY. RAINFALL AMOUNTS OF UP TO 4 INCHES THROUGH TUESDAY NIGHT ARE EXPECTED. RAINFALL AMOUNTS OF 3 TO 4 INCHES IN 12 TO 24 HOURS MAY CAUSE FLOODING OF SMALL STREAMS AND CREEKS. RIVERS WILL ALSO SEE STRONG RISES AS WELL... BUT AT THIS TIME NO RIVER FORECAST POINT IS EXPECTED TO REACH FLOOD STAGE. * THE FLOOD WATCH MAY HAVE TO BE EXPANDED LATER IF CONDITIONS AND RAINFALL PATTERNS CHANGE. THE WEATHER SERVICE WILL KEEP AN EYE ON THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
826 WGUS61 KRLX 300210 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1010 PM EDT MON OCT 29 2012 WVZ018-020-028>032-039-040-301015- /O.CON.KRLX.FA.A.0003.121030T0300Z-121031T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...GRANTSVILLE...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 1010 PM EDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WEST VIRGINIA... BRAXTON...CALHOUN...GILMER AND TAYLOR. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS AND UPSHUR. * THROUGH LATE TUESDAY NIGHT * HEAVY RAIN FROM SANDY WILL MOVE INTO THE REGION OVERNIGHT AND CONTINUE THROUGH TUESDAY. RAINFALL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE IN SOME PLACES THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS OF 3 TO 4 INCHES IN 12 TO 24 HOURS MAY CAUSE FLOODING OF SMALL STREAMS AND CREEKS. RIVERS WILL ALSO SEE STRONG RISES AS WELL... BUT AT THIS TIME NO RIVER FORECAST POINT IS EXPECTED TO REACH FLOOD STAGE. * THE FLOOD WATCH MAY HAVE TO BE EXPANDED LATER IF CONDITIONS AND RAINFALL PATTERNS CHANGE. THE WEATHER SERVICE WILL KEEP AN EYE ON THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
314 WGUS61 KRLX 300922 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 522 AM EDT TUE OCT 30 2012 WVZ018-020-028>032-039-040-301730- /O.CON.KRLX.FA.A.0003.000000T0000Z-121031T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...GRANTSVILLE...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 522 AM EDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WEST VIRGINIA... BRAXTON...CALHOUN...GILMER AND TAYLOR. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS AND UPSHUR. * THROUGH LATE TONIGHT * RAIN TOTALS OVER 2 INCHES WERE SEEN IN MANY AREAS SINCE MONDAY MORNING. THE HEAVIEST RAIN ARE OVER. YET...SMALL STREAMS ARE STILL RUNNING HIGH. RUNOFF COULD STILL OCCUR TODAY FROM THE WET SNOW AND RAIN COMBINATION. STRONG RISES WILL ALSO OCCUR ON MAINSTEM RIVERS...SUCH AS THE WEST FORK...THE TYGART VALLEY...AND THE LITTLE KANAWHA. * THE FLOOD WATCH COULD BE CANCELLED EARLY...IF RAIN AND SNOW RATES DECREASE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
494 WGUS61 KRLX 301431 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1031 AM EDT TUE OCT 30 2012 WVZ018-020-028>032-039-040-301545- /O.CAN.KRLX.FA.A.0003.000000T0000Z-121031T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...GRANTSVILLE...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 1031 AM EDT TUE OCT 30 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA HAS BEEN CANCELLED. THE EXPECTED RAIN HAS TURNED TO SNOW. RUNOFF HAS SLOWED AND WE ARE NOT EXPECTING ANY FLOODING AT THIS TIME. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Oct 29, 6:40 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 29, 6:40 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT MON OCT 29 2012
.SYNOPSIS...
REMAINS OF SANDY COMBINES WITH A STRONG MID AND UPPER LEVEL SYSTEM
TO IMPACT THE AREA THROUGH THURSDAY WITH STRONG WINDS...RAIN...AND
HEAVY WET SNOW. HEAVIEST PRECIPITATION LATE TODAY INTO TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WILL CONTINUE TO HIGHLIGHT THE INCREASING WIND AND MOUNTAIN
SNOW...WITH THE CURRENT BLIZZARD WARNING AND WIND ADVISORY FOR THE
LOWLANDS.
YET...IT IS NEVER EASY IN THESE RARE HISTORIC EVENTS. TWO ISSUES
NEED NOT TO BE FORGOTTEN...TOTAL RAIN AMOUNTS AND POSSIBLE STREAM
OVERFLOW...AND WHEN AND HOW MUCH WET SNOW REACHES DOWN TO THE
WESTERN LOWLANDS.
WE WILL CONTINUE TO MONITOR RAIN TOTALS...THAT MAY EVENTUALLY LEAD
TO SOME STREAM OVERFLOW BEYOND THIS FRAME...BUT THEN AGAIN...IT
COULD CHANGE TO WET SNOW. THE HEAVIEST RAINS SINCE SUNDAY HAVE BEEN
TOWARD THE HTS TRI STATE. YET...WE ARE THINKING THE HEAVIEST LATER
TODAY AND TONIGHT SHOULD BE TOWARD THE NORTHERN LOWLANDS AND NOT THE
HTS VICINITY. SO NO FLOOD WATCHES POSTED IN THE EARLY MORNING
RELEASE.
THE SECOND ISSUE LURKING UNDER THE BIGGER HEADLINES...IS THE WET
SNOW FOR THE LOWLANDS. THE 00Z GFS 850 MB TEMPERATURES ARE THE
WARMEST COMPARED TO THE 00Z NAM AND ECMWF. TRENDED TOWARD THE
COLDER 850 MB TEMPERATURES AND INCLUDE SOME HILLTOPS WHITENING IN
THE TRI STATE AND SRN WV LOWLANDS TONIGHT. THIS ALSO KEEPS
TEMPERATURES AOB 32 DEGREES TODAY FOR ELEVATIONS AOA 3000 FEET.
THE BIG QUESTION IS...THE TIMING AND HOW FAR NORTH DOES THE SNOW GET
TO REACH THE GROUND...FOR AREAS LIKE EKN AND CKB. I HELD ONTO RAIN
THERE TODAY...WITH MORE OF A MIXTURE DEVELOPING TONIGHT...SINCE I AM
A BIT COLDER. NEEDLESS TO SAY...AN EVOLVING SITUATION.
WE STILL WANTED TO STRESS ELEVATIONS AOA 2000 FEET...WHICH INCLUDES
THE MAJOR TOWN (FOR WV) OF BECKLEY...THE WEST VIRGINIA
TURNPIKE...FOR THE SNOW. WE ALSO CONTINUE WITH THE BLOWING SNOW FOR
THE HIGH TERRAIN.
HAVE WIND GUSTS OF 30 TO 40 KNOTS AFTER 18Z TODAY INTO THIS EVENING.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW THE REMAINS OF SANDY MOVING WESTWARD THROUGH
SOUTHERN PA/EASTERN MD BEFORE HEADING NORTH THROUGH NY INTO CANADA
THROUGH MID WEEK.
CONCERNS STILL REMAIN ABOUT THE THERMAL PROFILE...ESPECIALLY IN THE
BOUNDARY LAYER...AND EVEN SMALL CHANGES WILL HAVE DRASTIC IMPACTS ON
SNOWFALL AT LOWER ELEVATIONS. MODELS SHOWING A VERY INTERESTING
TEMPERATURE ADVECTION PROFILE...WITH COLD FLOWING IN ACROSS THE
SOUTHERN CWA...HITTING THE MOUNTAINS AND SPREADING NORTH IN A FAIRLY
NARROW TONGUE. ALL THE WHILE...WARM AIR ADVECTION ONGOING ACROSS
NORTH CENTRAL AND NORTHWEST CWA REDUCING SNOW CHANCES THERE.
INTERESTINGLY...06Z NAM JUST ROLLING IN AND AT A QUICK GLANCE...850
TEMPS LOOK COOLER. FOR NOW STAYED NEAR TO JUST BELOW 00Z MOS ACROSS
THE LOWLANDS WITH THE WARMEST TEMPS IN NW CORNER OF CWA...AND THEN
WENT SEVERAL DEGREES BELOW GUIDANCE IN THE MOUNTAINS. OF
NOTE...DROPPED OVERNIGHT TEMPS A BIT IN LOCATIONS LIKE
ELKINS...RESULTING IN A LITTLE MORE SNOW MIXING IN. CURRENT
BLIZZARD HEADLINES LOOK GOOD.
STILL LOOKS LIKE THE WINDS ACROSS THE LOWLANDS WILL BE DECREASING
BELOW ADVISORY CRITERIA THROUGH TUESDAY AFTERNOON...SO NO CHANGES
MADE TO WIND ADVISORY.
NEXT CONCERN IN THE BAG IS FLOOD THREAT...ESPECIALLY ACROSS NORTH
CENTRAL CWA. GENERALLY THINKING 3-5 INCHES OF PRECIP FOR THE I-79
CORRIDOR EAST INTO THE MOUNTAINS. GRANTED PRECIP IN THE MOUNTAINS
WILL FALL AS SNOW SO NO IMMEDIATE FLOOD THREAT THERE. A LITTLE
TRICKIER AROUND I-79 WHERE SHOULD SPEND MORE TIME AS RAIN. QPF
FORECAST IS NEAR TO JUST ABOVE 24 HOUR FLASH FLOOD
GUIDANCE...HOWEVER IS ALSO SPREAD OVER MUCH MORE THAN 24 HOURS. WITH
THIS IN MIND...WILL CONTINUE MENTION IN HWO BUT NOT ISSUE FLOOD
HEADLINE AT THIS TIME.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
REMNANTS OF SANDY FINALLY DEPART INTO NEW ENGLAND/QUEBEC WITH SLOW
RECOVERY TO THE HEIGHT AND PRESSURE FIELDS. UPSLOPE/NORTHWEST FLOW
PRECIPITATION WILL ALSO COME TO AN END FOR THE FIRST PART OF THE
LONG TERM...AND WILL LARGELY BE DRY FOR THE END OF THE WEEK AND THE
WEEKEND. TEMPERATURES WILL ALSO RECOVER WITH RIDGING TO THE WEST.
WILL NOT BE ABLE TO EJECT THE NEW ENGLAND/ATLANTIC CANADA TROUGH
LEFT OVER FROM SANDY...WHICH WILL KEEP THE AFOREMENTIONED RIDGE AT
BAY OVER THE MIDWEST. THIS TRANSLATES INTO TEMPERATURES COMING UP
JUST SHORT OF NORMAL FOR THIS TIME OF YEAR THIS WEEKEND. MAY SEE A
WARM FRONT PUSH INTO THE MIDDLE OHIO VALLEY SUNDAY...AND HAVE
BROUGHT SLIGHTS INTO THE EQUATION FOR THIS TIME PERIOD.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
NO MAJOR CHANGES IN THE 12Z SET OF TAFS. SEPARATE AREA OF RAIN/SNOW
CONTINUES TO FORM NORTH OF 500 MB LOW IN SW VIRGINIA AND ADVECT NW.
SNOW LEVELS MAYBE AROUND 1500 FEET ACROSS OUR SOUTHERN MOUNTAINS AT
10Z MONDAY. SURFACE AND LOW LEVEL WINDS WILL BE INCREASING
THROUGHOUT THE DAY...REACHING SURFACE GUSTS OF 30 TO 40 KNOTS AFTER
18Z.
WIDESPREAD CEILINGS AOB 1 THSD FT BKN AND VSBY AROUND 3 MILES IN
RAIN FOR THE LOWER ELEVATIONS...BUT BLO 3 MILES IN SNOW FOR
ELEVATIONS MOSTLY AOA 2000 FEET. BLOWING SNOW AND OCNL BLIZZARD
CONDITIONS LIKELY VCNTY OF BKW AFTER 21Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: CEILING HEIGHTS AND VSBY MAY IMPROVE MORE THAN
INDICATED FOR BRIEF PERIODS DURING THE DAYLIGHT HOURS ON MONDAY.
TIMING TRANSITIONS TO SNOW VCNTY OF EKN MAY VARY. ALSO A CHANGE
OVER TO WET SNOW AT THE HILLTOP AIRPORTS AT HTS AND CRW MAY OCCUR
JUST ABOUT ANY TIME SINCE FREEZING LEVEL JUST OFF THE GROUND.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY M H M H H H H H H H H M
BKW CONSISTENCY M M H H H H H H M H M M
EKN CONSISTENCY M M M M M M M M M M M M
PKB CONSISTENCY H H H H H M M M M M M M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z TUESDAY...
WIDESPREAD IFR WILL LINGER THROUGH WEDNESDAY. STRONG NORTHWESTERLY
LOW LEVEL FLOW INTO TUESDAY BEFORE WEAKENING WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM NOON TODAY TO 5 PM EDT TUESDAY FOR
WVZ005>011-013>020-024>032-039-040.
BLIZZARD WARNING FROM NOON TODAY TO 4 PM EDT WEDNESDAY FOR
WVZ035>038-046-047.
BLIZZARD WARNING FROM NOON TODAY TO 4 AM EDT WEDNESDAY FOR
WVZ033-034.
OH...WIND ADVISORY FROM NOON TODAY TO 5 PM EDT TUESDAY FOR OHZ066-
067-075-076-083>087.
KY...WIND ADVISORY FROM NOON TODAY TO 5 PM EDT TUESDAY FOR
KYZ101>103-105.
VA...BLIZZARD WARNING FROM NOON TODAY TO 4 AM EDT WEDNESDAY FOR
VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...26
AVIATION...KTBHazardous weather outlook, Oct 29, 5:13 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 513 AM EDT MON OCT 29 2012 OHZ066-067-075-076-084-085-WVZ009-300915- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD- 513 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-046-047-300915- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 513 AM EDT MON OCT 29 2012 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-034-300915- DICKENSON-BUCHANAN-MCDOWELL-WYOMING- 513 AM EDT MON OCT 29 2012 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 4 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-016>020-027>032-039-040-300915- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 513 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. PROLONGED RAINFALL MAY EVENTUALLY LEAD TO SOME STREAM OVERFLOW TUESDAY INTO WEDNESDAY. IF THIS THREAT INCREASES...A FLOOD WATCH MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>015-024>026-300915- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 513 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. RAIN IS EXPECTED TO MIX WITH...OR CHANGE TO WET SNOW OVERNIGHT. THIS MAY LEAD TO MINOR SNOW ACCUMULATIONS...ESPECIALLY ON HILL TOPS. IF EXPECTED SNOW ACCUMULATIONS INCREASE...A WINTER WEATHER ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SNOWFALL ON TUESDAY NIGHT MAY LEAD TO MINOR ACCUMULATIONS...ESPECIALLY ON HILL TOPS. IF EXPECTED SNOW ACCUMULATIONS INCREASE...A WINTER WEATHER ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 29, 9:10 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW BECKLEY 37.79N 81.19W
10/29/2012 M0.3 INCH RALEIGH WV PUBLIC
&&
EVENT NUMBER RLX1200527
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:18 PM EDT | Winter Storm Warning | RLX | Boone, Braxton, Clay, Kanawha, Lincoln, Logan and 4 more | 47 hr |
Nearby
Flood Watches in West Virginia, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.